Alert archive / Idaho / Tornado Warnings in 2006
Tornado Warning 7, NWS Pocatello, ID
NWS Pocatello, ID issued this tornado warning at Oct 4, 2006, 5:45 PM MDT for Bonneville County, Jefferson County, Idaho. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 4, 2006, 5:45 PM MDT (23:45 UTC)
- Expired
- Oct 4, 2006, 6:15 PM MDT
- In force
- 30 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
Counties Bonneville County, ID, Jefferson County, ID
The radar
The Pocatello radar (KSFX), 70 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 4, 6:25 PM MDT | HAIL 0.5 | Rigby, ID |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 11.8 hours before the alert went out and 316 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 829 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS55 KPIH 042346 TORPIH IDC019-051-050015- /O.NEW.KPIH.TO.W.0007.061004T2345Z-061005T0015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE POCATELLO ID 545 PM MDT WED OCT 4 2006 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * TORNADO WARNING FOR... NORTHWESTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO EASTERN JEFFERSON COUNTY IN SOUTHEAST IDAHO THIS INCLUDES THE CITY OF RIGBY * UNTIL 615 PM MDT * AT 542 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 13 MILES SOUTHWEST OF ROBERTS...OR ABOUT 14 MILES NORTHWEST OF IDAHO FALLS...MOVING NORTHEAST AT 25 MPH. * THE TORNADO IS WILL BE NEAR... ROBERTS BY 610 PM MDT 9 MILES NORTHWEST OF UCON BY 613 PM MDT MENAN AND LEWISVILLE BY 615 PM MDT RIGBY BY 615 PM MDT THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 4359 11246 4346 11228 4362 11174 4393 11219 $$ RWW
2 follow-up statements
000 WWUS55 KPIH 050002 SVSPIH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 601 PM MDT WED OCT 4 2006 IDC019-051-050015- /O.CON.KPIH.TO.W.0007.000000T0000Z-061005T0015Z/ JEFFERSON ID-BONNEVILLE ID- 601 PM MDT WED OCT 4 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR NORTHWESTERN BONNEVILLE AND EASTERN JEFFERSON COUNTIES... AT 559 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A POSSIBLE TORNADO. THIS TORNADO WAS LOCATED 6 MILES SOUTHWEST OF ROBERTS...OR ABOUT 14 MILES NORTHWEST OF IDAHO FALLS...MOVING NORTHEAST AT 25 MPH. THE TORNADO WILL BE NEAR... ROBERTS BY 610 PM MDT LEWISVILLE AND 6 MILES WEST OF MENAN BY 615 PM MDT WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 4359 11246 4346 11227 4362 11174 4393 11219 $$ HUSTON
000 WWUS55 KPIH 050017 SVSPIH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 617 PM MDT WED OCT 4 2006 IDC019-051-050027- /O.EXP.KPIH.TO.W.0007.000000T0000Z-061005T0015Z/ JEFFERSON ID-BONNEVILLE ID- 617 PM MDT WED OCT 4 2006 ...THE TORNADO WARNING FOR NORTHWESTERN BONNEVILLE AND EASTERN JEFFERSON COUNTIES EXPIRES AT 615 PM MDT... AT 617 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 4359 11246 4346 11227 4362 11174 4393 11219 $$ HUSTON
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this tornado warning went out at Oct 4, 3:40 PM MDT, 2 hours 5 minutes earlier.
Area forecast discussion, Oct 4, 3:40 PM MDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 340 PM MDT WED OCT 4 2006 .DISCUSSION...WARM FRONT HAS PUSHED IN AS EXPECTED...BRINGING SOME ISOLATED SEVERE TSRA ACTION TO WESTERN ZONES. SO FAR...NO GROUND TRUTH TO ANY OF THE CELLS. BEYOND THE CONVECTION TONIGHT...UPPER LEVEL LOW WILL CONTINUE TO SEND SHORTWAVES INTO STATE THROUGH SAT. SO HAD TO CHANGE THE SAT FORECAST TO INCREASE CLOUDS AND RAINFALL CHANCES AND AMOUNTS. FRI/FRI NIGHT LOOKS ESPECIALLY HEAVY WITH 12HR RAINFALLS ON GFS WELL IN EXCESS OF ONE INCH FOR EACH PERIOD...ALTHOUGH IN DIFFERENT LOCATIONS. FOR FRI...MORE IN THE SOUTHEAST HALF OF FORECAST AREA. FOR FRI NIGHT...MORE IN THE CENTRAL IDAHO MOUNTAINS. SAT APPEARS TO BE JUST RESIDUAL SHOWERS MAINLY ALONG CONTDIVID. AFTER SAT...HIGH PRESSURE AND A NEAR REX-BLOCK PATTERN KEEP THINGS DRY WITH TEMPERATURES STAYING NEAR NORMAL TILL THE END OF THE PERIOD. MESSICK && .AVIATION...MAINLY VFR CONDITIONS WILL PREVAIL THIS EVENING...BUT... ISOLATED THUNDERSTORMS TRACKING NORTH ACROSS THE AREA COULD BRIEFLY CAUSE MFVR CONDITIONS WITH CEILINGS AND VISIBILITY ALONG ALL ROUTES. SMALL HAIL IS ALSO POSSIBLE WITH THE THUNDERSTORMS. WINTHER && .FIRE WEATHER...A WET PATTERN WILL CONTINUE. UPPER LOW WILL SLIDE SOUTH ALONG THE CALIFORNIA COAST TONIGHT AND THURSDAY. THIS WILL USHER MONSOON MOISTURE INTO THE AREA AS DEEP SOUTHERLY FLOW PREVAILS. THE UPPER LOW WILL MOVE INTO NORTHERN NEVADA LATE FRIDAY AND THEN TRACK ACROSS SOUTHERN IDAHO FRIDAY NIGHT AND SATURDAY. A WIDESPREAD RAIN EVENT IS POSSIBLE FRIDAY NIGHT INTO SATURDAY AS THIS FEATURE TRACKS ACROSS THE AREA. HIGH PRESSURE WILL RETURN TO THE AREA FOR THE START OF THE NEW WEEK. TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH THE PERIOD. WINTHER && .PIH WATCHES/WARNINGS/ADVISORIES...NONE. && 99/99/99
Hazardous weather outlook, Oct 4, 3:15 PM MDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 315 PM MDT WED OCT 4 2006 IDZ017>025-031-032-051115- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 315 PM MDT WED OCT 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A WARM FRONT IS MOVING THROUGH SOUTHERN IDAHO THIS EVENING. IT IS BRINGING A RISK OF ISOLATED BUT SEVERE THUNDERSTORMS...INCLUDING LARGE HAIL...VERY HEAVY RAINFALL...AND DAMAGING WINDS. THUNDERSTORMS SHOULD SUBSIDE BY MIDNIGHT WEDNESDAY NIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE AGAIN THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Local storm report, Oct 4, 4:12 PM MDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
412 PM MDT WED OCT 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM TORNADO 9 NW SHOSHONE 43.03N 114.53W
10/04/2006 LINCOLN ID TRAINED SPOTTER
TRAINED WEATHER SPOTTER OBSERVED A TORNADO ON THE GROUND.
&&
RSURVICKLocal storm report, Oct 4, 4:26 PM MDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
426 PM MDT WED OCT 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM TORNADO SHOSHONE 42.94N 114.40W
10/04/2006 LINCOLN ID EMERGENCY MNGR
ASSISTANT EMERGENCY MANAGER AND LINCOLN COUNTY SHERIFF
REPORTED MULTIPLE TOUNCH DOWNS IN VICINITY OF SHOSHONE.
ONE SOUTH OF TOWN, 3 NORTH OF TOWN, AND 1 WEST OF TOWN.
&&
RSURVICKLocal storm report, Oct 4, 4:54 PM MDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
454 PM MDT WED OCT 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 12 N SHOSHONE 43.11N 114.40W
10/04/2006 E0.88 INCH LINCOLN ID LAW ENFORCEMENT
&&
RSURVICKThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 2:59 PM MDT | Severe Thunderstorm Warning | PIH | Blaine, Butte, Minidoka | 31 min |
| Oct 4, 3:27 PM MDT | Severe Thunderstorm Warning | PIH | Lincoln | 36 min |
| Oct 4, 3:51 PM MDT | Tornado Warning | PIH | Lincoln | 24 min |
| Oct 4, 4:08 PM MDT | Tornado Warning | PIH | Bingham, Blaine, Butte | 37 min |
| Oct 4, 4:16 PM MDT | Tornado Warning | PIH | Blaine, Lincoln | 44 min |
| Oct 4, 4:45 PM MDT | Tornado Warning | PIH | Bingham, Bonneville, Butte, Jefferson | 30 min |
| Oct 4, 5:15 PM MDT | Tornado Warning | PIH | Bingham, Bonneville, Jefferson | 30 min |
Nearby
Tornado Warnings in Idaho, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.